Does anyone know if prevacid causes constipation? I was prescribed prevacid for GERD, and have had constipation since third of fourth week of treatment. It helps my refulx better than any or PPI. Anyone else become have constipation on prevacid?
I also have gerds and I am also on prevacid but the doctor also prescribed metamucil to reduce constipation. Check your diet. If you have gerd, SAY GOODBYE to pizza, Mcdonalds, hot dogs, white bread, gaseous beverages, kentucky fry chicken, chicken wings, mexican food, etc and Say hello to green leaves, salads, olive oil, fish, lean chicken , whole wheat bread and purified water. and exercise.
I started prevacid Monday and by Thursday started being somewhat constipated/straining. Also started having an ache with gas bubbling on lower left side. Not sure if it's the medicine or not but sure is a coincidence.
I also had gas when I first started prevacid, but that improved with time. I've tried protonix, nexium, and other PPIs but none relieved my heartburn as well as prevacid. Friend told me he had gas on nexium in the beginning, so maybe that just that's nature of starting any PPI. For me the main problem now is constipation, which began about 3 weeks after starting the prevacid. I eat lots of veggies and avoid fatty, fried foods. Taking metamucil helps somewhat, but metamucil causes gas. I'm wondering how many other have had constipatation while taking prevacid?? I never had it until I took prevacid. Anyone else ???
I kind of have gas/constipation both - I can feel gas in there but very little passes. The doc told me to take Senokot for the constipation so we'll see how that goes. I'm same as you auto, never constipated like this until I started prevacid.
I was diagnosed with GERD 15+ years ago and took RX Prevacid for about 12-13 yrs. When I couldn't afford it due to not having insurance, I switched to Prilosec OTC and never had a single issue for 2+ yrs until recently my Pharmacist had a bright idea and suggested I switch to Prevacid 24hr OTC. Well I've been on it a week and honest to God i was beginning to think i'm having Liver problems from the constipation since I've had my Gallbladder removed until it hit me it has to be this damned medication it being the only thing i've changed since all my digestive issues started!!! I'm going to switch back to Prilosec OTC and never touch this darned drug again I'm done with it!!!!
I realize some of these posts are older but I am hoping to get some help finding the answers I need. I started 30 mg. of Prevacid in Sept. 2 weeks later I was constipated. I have not been able to go without a laxitive since then. The only exception was a time I tired switching to from Pravacid to Dexilant. I was still constipated but at least able to move without a laxitive. This is when I started to think that Prevacid is the culprit. Like you, the prevacid seems to work pretty well for reflux. Did anyone have any luck with another type of medication? Did anyone have any healing from the constipation once they switched? After 3 months of not being able to go I am starting to feel like I'm not going to get better. I have increased my water to 80 oz. a day and tried all sorts of fruits. I walk to 2 to 4 miles about 5 days a week and those changes did not make a difference for me. My GI Dr. even prescibed a medication call Amitiza that I tried twice a day for 4 days and it did not work. Any thoughts from you who have been through this would be helpful. Thanks
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.